Resurgence of catatonia following tapering or stoppage of lorazepam – A case series and implications.

Related Articles

Resurgence of catatonia following tapering or stoppage of lorazepam - A case series and implications.

Asian J Psychiatr. 2017 Aug;28:102-105

Authors: Ali SF, Gowda GS, Jaisoorya TS, Math SB

Abstract
The resurgence of catatonia following tapering of lorazepam is a common clinical phenomenon. However, there is limited evidence on the relationship between tapering method of lorazepam and resurgence of catatonic state. We report seven (0.6%) such patients who were found to have resurgence of catatonia. The mean age is 35.7 years; five of them had schizophrenia and other psychotic spectrum disorders. Five of them had resurgence within one week of stoppage, and three of them had multiple resurgences and required maintenance treatment with lorazepam. So gradual tapering and maintenance treatment with lorazepam might be effective in preventing resurgence of catatonia.

PMID: 28784360 [PubMed - in process]